Skip to main content Accessibility help
×
Home

Shy shadows of infinite-dimensional partially hyperbolic invariant sets

  • DANIEL SMANIA (a1)

Abstract

Let ${\mathcal{R}}$ be a strongly compact $C^{2}$ map defined in an open subset of an infinite-dimensional Banach space such that the image of its derivative $D_{F}{\mathcal{R}}$ is dense for every  $F$ . Let $\unicode[STIX]{x1D6FA}$ be a compact, forward invariant and partially hyperbolic set of ${\mathcal{R}}$ such that ${\mathcal{R}}:\unicode[STIX]{x1D6FA}\rightarrow \unicode[STIX]{x1D6FA}$ is onto. The $\unicode[STIX]{x1D6FF}$ -shadow $W_{\unicode[STIX]{x1D6FF}}^{s}(\unicode[STIX]{x1D6FA})$ of $\unicode[STIX]{x1D6FA}$ is the union of the sets

$$\begin{eqnarray}W_{\unicode[STIX]{x1D6FF}}^{s}(G)=\{F:\operatorname{dist}({\mathcal{R}}^{i}F,{\mathcal{R}}^{i}G)\leq \unicode[STIX]{x1D6FF}\text{for every }i\geq 0\},\end{eqnarray}$$
where $G\in \unicode[STIX]{x1D6FA}$ . Suppose that $W_{\unicode[STIX]{x1D6FF}}^{s}(\unicode[STIX]{x1D6FA})$ has transversal empty interior, that is, for every $C^{1+\text{Lip}}$ $n$ -dimensional manifold $M$ transversal to the distribution of dominated directions of $\unicode[STIX]{x1D6FA}$ and sufficiently close to $W_{\unicode[STIX]{x1D6FF}}^{s}(\unicode[STIX]{x1D6FA})$ we have that $M\cap W_{\unicode[STIX]{x1D6FF}}^{s}(\unicode[STIX]{x1D6FA})$ has empty interior in $M$ . Here $n$ is the finite dimension of the strong unstable direction. We show that if $\unicode[STIX]{x1D6FF}^{\prime }$ is small enough then
$$\begin{eqnarray}\mathop{\bigcup }_{i\geq 0}{\mathcal{R}}^{-i}W_{\unicode[STIX]{x1D6FF}^{\prime }}^{s}(\unicode[STIX]{x1D6FA})\end{eqnarray}$$
intercepts a $C^{k}$ -generic finite-dimensional curve inside the Banach space in a set of parameters with zero Lebesgue measure for every $k\geq 0$ . This extends to infinite-dimensional dynamical systems previous studies on the Lebesgue measure of stable laminations of invariants sets.

Copyright

References

Hide All
[1] Alves, J. F. and Pinheiro, V.. Topological structure of (partially) hyperbolic sets with positive volume. Trans. Amer. Math. Soc. 360(10) (2008), 55515569.
[2] Avila, A., Lyubich, M. and de Melo, W.. Regular or stochastic dynamics in real analytic families of unimodal maps. Invent. Math. 154(3) (2003), 451550.
[3] Avila, A. and Moreira, C. G.. Statistical properties of unimodal maps: smooth families with negative Schwarzian derivative. Geometric Methods in Dynamics. I . Astérisque 286 (2003), 81118.
[4] Bochnak, J. and Siciak, J.. Analytic functions in topological vector spaces. Studia Math. 39 (1971), 77112.
[5] Bowen, R.. Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms (Lecture Notes in Mathematics, 470) . Revised edn. Springer, Berlin, 2008, with a preface by D. Ruelle, edited by J.-R. Chazottes.
[6] Bowen, R. and Ruelle, D.. The ergodic theory of Axiom A flows. Invent. Math. 29(3) (1975), 181202.
[7] Christensen, J. P. R.. On sets of Haar measure zero in abelian Polish groups Proc. Int. Symp. Partial Differential Equations and the Geometry of Normed Linear Spaces (Jerusalem, 1972) . Israel J. Math. 13 (1972), 255260.
[8] Csörnyei, M.. Aronszajn null and Gaussian null sets coincide. Israel J. Math. 111 (1999), 191201.
[9] de Faria, E., de Melo, W. and Pinto, A.. Global hyperbolicity of renormalization for C r unimodal mappings. Ann. of Math. (2) 164(3) (2006), 731824.
[10] Hunt, B. and Kaloshin, V.. Prevalence. Handbook of Dynamical Systems. Vol. 3. Eds. Broer, H., Takens, F. and Hasselblatt, B.. Elsevier/North-Holland, Amsterdam, 2010, pp. 4387.
[11] Hunt, B. R., Sauer, T. and Yorke, J. A.. Prevalence: a translation-invariant ‘almost every’ on infinite-dimensional spaces. Bull. Amer. Math. Soc. (N.S.) 27(2) (1992), 217238.
[12] Kaloshin, V. Y.. Some prevalent properties of smooth dynamical systems. Tr. Mat. Inst. Steklova 213 (1997), 123151. (Differ. Uravn. s Veshchestv. i Kompleks. Vrem.).
[13] Kirwan, P.. Complexification of multilinear mappings and polynomials. Math. Nachr. 231 (2001), 3968.
[14] Kolmogorov, A. N.. Théorie générale des systèmes dynamiques et mécanique classique. Proc. Int. Congr. Mathematicians, Amsterdam, 1954. Vol. 1. Eds. Noordhoff, E. P. and Groningen, N. V.. North-Holland, Amsterdam, 1957, pp. 315333.
[15] Lian, Z. and Young, L.-S.. Lyapunov exponents, periodic orbits and horseshoes for mappings of Hilbert spaces. Ann. Henri Poincaré 12(6) (2011), 10811108.
[16] Lian, Z. and Young, L.-S.. Lyapunov exponents, periodic orbits, and horseshoes for semiflows on Hilbert spaces. J. Amer. Math. Soc. 25(3) (2012), 637665.
[17] Lian, Z., Young, L.-S. and Zeng, C.. Absolute continuity of stable foliations for systems on Banach spaces. J. Differential Equations 254(1) (2013), 283308.
[18] Lindenstrauss, J. and Preiss, D.. On Fréchet differentiability of Lipschitz maps between Banach spaces. Ann. of Math. (2) 157(1) (2003), 257288.
[19] Lindenstrauss, J., Preiss, D. and Tišer, J.. Fréchet Differentiability of Lipschitz Functions and Porous Sets in Banach Spaces (Annals of Mathematics Studies, 179) . Princeton University Press, Princeton, NJ, 2012.
[20] Lyubich, M.. Feigenbaum–Coullet–Tresser universality and Milnor’s hairiness conjecture. Ann. of Math. (2) 149(2) (1999), 319420.
[21] Mañé, R.. Lyapounov exponents and stable manifolds for compact transformations. Geometric Dynamics (Rio de Janeiro, 1981) (Lecture Notes in Mathematics, 1007) . Springer, Berlin, 1983, pp. 522577.
[22] Muñoz, G. A., Sarantopoulos, Y. and Tonge, A.. Complexifications of real Banach spaces, polynomials and multilinear maps. Studia Math. 134(1) (1999), 133.
[23] Palis, J.. On Morse–Smale dynamical systems. Topology 8 (1968), 385404.
[24] Palis, J.. A global perspective for non-conservative dynamics. Ann. Inst. H. Poincaré Anal. Non Linéaire 22(4) (2005), 485507.
[25] Palis, J.. Open questions leading to a global perspective in dynamics. Nonlinearity 21(4) (2008), T37T43.
[26] Palis, J. Jr. and de Melo, W.. Geometric Theory of Dynamical Systems: An Introduction. Springer, New York, 1982, translated from the Portuguese by A. K. Manning.
[27] Smania, D.. Phase space universality for multimodal maps. Bull. Braz. Math. Soc. (N.S.) 36(2) (2005), 225274.
[28] Smania, D.. Solenoidal attractors with bounded combinatorics are shy. Submitted Preprint, 2016, p. 61,arXiv:1603.06300.

Metrics

Altmetric attention score

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed